Alert archive / Ohio / Small Craft Advisories in 2010

Small Craft Advisory 68, NWS Cleveland, OH

November 19, 2010

NWS Cleveland, OH issued this small craft advisory at Nov 19, 2010, 3:25 PM EST. It took effect at Nov 20, 2010, 4:04 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2010, 3:25 PM EST (20:25 UTC)
In effect from
Nov 20, 2010, 4:04 AM EST
Expired
Nov 20, 2010, 2:30 PM EST
In force
10 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 3:05 PM EST, 20 minutes earlier.

Area forecast discussion, Nov 19, 3:05 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
305 PM EST FRI NOV 19 2010

.SYNOPSIS...
HIGH PRESSURE FROM THE LOWER OHIO VALLEY TO THE CENTRAL GREAT
LAKES WILL MOVE EAST ACROSS THE AREA TODAY. A WEAK COLD FRONT
WILL SAG SOUTH ACROSS THE REGION LATE TONIGHT AND EARLY ON
SATURDAY. THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT ON
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A FEW RAIN/SNOW SHOWERS WERE LINGERING OVER EXTREME NE OH AND NW
PA EARLY THIS MORNING. THE NW FLOW ACROSS THE LAKE WILL BACK TO
THE SOUTHWEST THIS MORNING ENDING THE THREAT OF ANY PRECIP BY MID
MORNING. WILL ONLY CARRY SLIGHT CHANCE POPS FOR THAT AREA EARLY THIS
MORNING. OTHERWISE CLEARING SKIES SPREAD INTO FAR WESTERN AREAS
OVERNIGHT...AND IT SHOULD SPREAD INTO EASTERN AREAS LATER THIS
MORNING AS THE HIGH PRESSURE RIDGE SLIDES ACROSS THE AREAS. EXPECT
HIGH CLOUDS TO SPREAD BACK IN DURING THE DAY SO WILL KEEP SKIES
PARTLY CLOUDY. HIGH TEMPERATURES IN THE LOWER 40S FAR EASTERN
INLAND AREAS TO THE MID AND UPPER 40S ELSEWHERE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
WEAK COLD FRONT MOVES THROUGH LATE TONIGHT AND SATURDAY MORNING.
LIMITED MOISTURE SO I DON'T THINK WILL SEE ANY SHOWERS WITH THE
FRONT. WEAK NW FLOW BEHIND FRONT BUT THE AIR ALOFT IS NOT THAT
COLD SO I DON'T THINK WE'LL SEE ANY LAKE ENHANCED SHOWERS AFTER THE
FRONT MOVES THROUGH. FRONT MOVES BACK NORTH AS A WARM FRONT SUNDAY
AND EXPECT PRECIP TO STAY TO THE WEST AND NORTHWEST OF THE AREA.
START TO INCREASE POPS TO CHANCE SUNDAY NIGHT AND MONDAY WITH COLD
FRONT APPROACHING. BOTH 00Z GFS AND ECMWF BRING THE FRONT THROUGH
MONDAY NIGHT BUT DIFFER ON THE STRENGTH AND PATH OF THE MAIN LOW.
FOR NOW CONTINUED WITH PREVIOUS FORECAST WITH LIKELY RAIN SHOWERS
MONDAY NIGHT AND EARLY TUESDAY AS THE FRONT MOVES
THROUGH...TAPERING THE SHOWERS OFF IN THE AFTERNOON. TEMPERATURES
AVERAGING NEAR OR BELOW NORMAL TONIGHT INTO SATURDAY SHOULD THEN
RUN NEAR OR ABOVE NORMAL THROUGH THE REST OF THE PERIOD.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
LATEST LONG RANGE MODELS RELATIVELY CLOSE TO PREVIOUS RUNS SO
WILL NOT BE MAKING TOO MANY CHANGES TO THIS FORECAST PACKAGE.

IT APPEARS COLD FRONT SLIDES THROUGH THE AREA ON TUESDAY USHERING IN
SOME COOLER TEMPERATURES TO THE FORECAST AREA. FRONT LIFTS BACK
NORTH TOWARD THE AREA AS A WARM FRONT AND A LOW PRESSURE SYSTEM IS
PROGGED TO MOVE NORTHEAST ALONG THE BOUNDARY THROUGH NORTHERN OHIO
AND NORTHWEST PENNSYLVANIA BY THURSDAY MORNING.

SHARPLY COLDER AIR IS PROGGED TO MOVE SOUTHEAST INTO THE FORECAST
AREA THURSDAY AFTERNOON IN THE WAKE OF THE LOW PRESSURE SYSTEM. SO
FAR WEATHER PATTERN IS SHAPING UP TO DEVELOP THE FIRST GOOD LAKE
EFFECT SNOW EVENT OF THE SEASON.  FLOW BECOMES ALIGNED FOR THE LAKES
WITH THE COLD AIR ADVECTION EXPECTED TO TAKE PLACE THURSDAY NIGHT
INTO FRIDAY NIGHT.  POTENTIAL EXISTS FOR SOME GOOD ACCUMULATIONS BY
END OF THE WEEK...ESPECIALLY EAST.

TEMPERATURES WILL LIKELY BE MAXED OUT ON THURSDAY MORNING WITH
FALLING TEMPERATURES THROUGH THE DAY. ONLY MADE SOME MINOR TWEAKS TO
TEMPERATURES THROUGH THE PERIOD DUE TO LITTLE CHANGE IN THE MODEL
GUIDANCE FROM RUN TO RUN.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
STRATOCUMULUS DECK OF CLOUDS AT 2500 FEET CONTINUES TO STREAM
NORTHEAST TOWARD THE FORECAST AREA THIS AFTERNOON. CLOUDS WILL
MOVE INTO THE REGION THIS AFTERNOON AND LINGER INTO THE EVENING.
THERE MAY BE A BREAK IN THE LOWER CLOUD DECK LATER THIS EVENING
OVER THE WEST BEFORE THE COLD FRONT APPROACHES. COLD FRONT WILL
BRING A RETURN BACK TO THE LOWER CEILINGS LATER TONIGHT INTO
TOMORROW. I ADDED A MENTION OF A TEMPO RAIN SHOWER FOR TOMORROW
MORNING FOR AN OCCASIONAL SPRINKLE IN THE EAST DUE TO POSSIBLE
LAKE ENHANCEMENT.

WINDS WILL DIMINISH TONIGHT AFTER SUNSET AND THEN BECOME LIGHTER
YET TOWARD MORNING AHEAD OF THE COLD FRONT. NORTHWEST FLOW
DEVELOPS IN THE EAST LEADING TO POTENTIAL LAKE ENHANCEMENT CLOUDS.

.OUTLOOK...NON VFR POSSIBLE FOR PERIODS FROM LATE SUNDAY INTO
TUESDAY.

&&

.MARINE...
COLD FRONT PUSHES SOUTH OF THE LAKE TONIGHT AND STALLS.  GALE
WARNINGS WILL BE HOISTED FOR A SHORT PERIOD TONIGHT AS WINDS
INCREASE TO 35 KNOTS OVER THE LAKE JUST BEHIND THE COLD FRONT. WINDS
DIMINISH TOWARD MORNING AND WILL CONTINUE WITH A SMALL CRAFT
ADVISORY UNTIL SATURDAY MORNING ON THE WESTERN BASIN...AND SATURDAY
AFTERNOON FOR THE EASTERN PORTIONS OF THE LAKE.  EASTERLY FLOW IS
EXPECTED BY DAYBREAK SUNDAY AS FRONT FIRST STALLS...THEN LIFTS NORTH
AS A WARM FRONT.  WINDS TURN TO THE SOUTHWEST MONDAY AHEAD OF NEXT
FRONT. MODELS IN REASONABLE AGREEMENT PUSHING NEXT COLD FRONT ACROSS
THE LAKE TUESDAY.  SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR
SOMETIME TUESDAY.  WEDNESDAY IN QUESTION. MODELS MOVE A LOW PRESSURE
SYSTEM ACROSS THE OHIO VALLEY WEDNESDAY...BUT THEY ARE NOT NOT IN
GOOD AGREEMENT ON THE TRACK AND TIMING OF THE LOW.  THE ECMWF MOVES
THE LOW ACROSS CENTRAL OHIO...WHILE THE GFS IS SLOWER AND MUCH
FURTHER SOUTH.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING FROM 11 PM THIS EVENING TO 7 AM EST SATURDAY FOR
     LEZ061-142>149-162>169.
     SMALL CRAFT ADVISORY FROM 7 AM TO 4 PM EST SATURDAY FOR
     LEZ146>149.

&&

SYNOPSIS...GARNET
NEAR TERM...GARNET
SHORT TERM...GARNET
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...DJB/LOMBARDY
Hazardous weather outlook, Nov 19, 5:35 AM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
535 AM EST FRI NOV 19 2010

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-201045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
535 AM EST FRI NOV 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 2:15 PM ESTSmall Craft AdvisoryCLE70 min
Nov 19, 3:25 PM ESTGale WarningCLE15 hr

Nearby

Small Craft Advisories in Ohio, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.